# SDR CA090309009

- Difficulty date: March 5, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Engine: Pwa PW123
- System (JASC): 7412 · Exciter
- Part: Exciter
- Part number: 90494001
- Part serial: NNA04058048
- Condition: Improper Part
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

EXCITER WAS PREVIOUSLY REPAIRED IN THE FIELD USING UNAPPROVED PROCEDURES. EXCITER WAS RECEIVED AT MFG ON 02-MAR-2009 WITH REASON FOR REMOVAL: REPAIR ORDER DATABASE HAS NO PREVIOUS RECORD OF THIS EXCITER SN.  EXCITER PASSED ELECTRICAL TEST BUT FAILED LEAK TEST. UPON DISASSEMBLY, TECH OBSERVED FOLLOWING ITEMS THAT DO NOT CONFORM TO THE COMPONENT MM 74-12-06 DATED 15 MARCH 2005 OR DWG.   2 CONTROL RECTIFIERS ON PWR BOARD 9053371 AND THE 1 DIODE ON THE EMI BOARD 9049441 WERE REPLACED.  CMM DOES NOT ALLOW FOR REPAIR AT THE CIRCUIT BOARD LEVEL.  ALSO, THE PARTS WERE REPLACED BY CUTTING THE EXISTING LEAD WIRES PART NEAR THE BOARD SURFACE THEN SOLDERING TO THE LEADS OF THE NEW PART.  ADDITIONAL WIRES WERE ADDED AND SPLICED TO THE EXISTING LEAD WIRES THAT CONNECT THE EMI BOARD 9049441 TO THE LOGIC BOARD 9053024, AND THE LOGIC BOARD TO THE POWER BOARD 9053371. THIS EXTRA MATERIAL AND PROCEDURES ARE NOT IN THE CMM.  THE ALUMINUM HSG 9049291 WAS PREVIOUSLY REMOVED BY CUTTING THE PERIMETER WHERE IT IS SOLDERED TO THE OUTPUT COVER.  HSG WAS MODIFIED WITH A 0.25 INCH WIDE COPPER STRIP SOLDERED AROUND THE HSG AND TO THE END COVER.  THIS EXTRA MATERIAL AND PROCEDURE ARE NOT IN THE CMM.
